Management of myasthenia gravis without significant exacerbation during nivolumab therapy for metastatic melanoma: a case report and review of literature

Management of myasthenia gravis without significant exacerbation during nivolumab therapy for metastatic melanoma: a case report and review of literature

Author Info

Corresponding Author
Yash Agrawal
School of Medicine, The University of North Carolina, Chapel Hill, NC, USA 27514

A B S T R A C T

A 51-year-old man with myasthenia gravis (MG) and metastatic melanoma had progression of his melanoma with supratentorial metastases on dabrafenib-trametinib and was transitioned to anti-PD1 immunotherapy with nivolumab. He presented to the hospital soon after starting nivolumab with headache, mild diplopia, and right-sided dysdiadochokinesia and reduced proprioception. EMG showed a mildly increased percentage of fiber pairs with increased jitter without impulse blocking, and MG outcome measures were worse, consistent with mild exacerbation. He continued to receive pyridostigmine, and after discharge showed functional improvement and return of his MG outcome measures to baseline. Nivolumab was continued for three months without further MG exacerbations until disease progression in the liver, mesentery, and lung. Close monitoring of neurological autoimmune conditions by neurology in conjunction with oncology could help ensure greater patient safety during anti-PD1 immunotherapy treatment in MG patients. We recommend pursuit of larger trials to clarify immunotherapy safety profiles in such patients.

Article Info

Article Type
Case Report & Review of Literature
Publication history
Received: Sun 28, Apr 2019
Accepted: Sat 11, May 2019
Published: Wed 22, May 2019
Copyright
© 2021 Yash Agrawal. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited. Hosting by Science Repository.
DOI: 10.31487/j.ACO.2019.02.01